Continuous family of exact Dispersive Quasi-Normal Modal (DQNM) expansions for dispersive photonic structures

Minh Duy Truong, André Nicolet, Guillaume Demésy, Frédéric Zolla

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

n photonics, Dispersive Quasi-Normal Modes (DQNMs) refer to optical resonant modes, solutions of spectral problems associated with Maxwell’s equations for open photonic structures involving dispersive media. Since these DQNMs are the constituents determining optical responses, studying DQNM expansion formalisms is the key to model the physical properties of a considered system. In this paper, we emphasize the non-uniqueness of the expansions related to the over-completeness of the set of modes and discuss a family of DQNM expansions depending on continuous parameters that can be freely chosen. These expansions can be applied to dispersive, anisotropic, and even non-reciprocal materials. As an example, we particularly demonstrate the modal analysis on a 2-D scattering model where the permittivity of a silicon object is drawn directly from actual measurement data.
Original languageEnglish
Pages (from-to)29016-29032
JournalOptics express
Volume28
Issue number20
DOIs
Publication statusPublished - 28 Sep 2020
Externally publishedYes

Keywords

  • Quasi-Normal Modal
  • dispersive media
  • modal expansion

Fingerprint

Dive into the research topics of 'Continuous family of exact Dispersive Quasi-Normal Modal (DQNM) expansions for dispersive photonic structures'. Together they form a unique fingerprint.

Cite this